Discussions By Condition: Skin conditions

Skin Discolouration in Replace of Spots..

Posted In: Skin conditions 4 Replies
  • Posted By: thedynamix
  • April 24, 2009
  • 00:06 PM

Hi guys,

Have not had the very best of mornings.

I don't suffer heavily from acne, but it now seems that when I do get a spot or two, I'm almost inevitably going to be left with a discolouration/pigmentation in its place.

On my right upper cheek I have had a "scarred"/discoloured area covering a region of about 2cm x 2cm, for the past 4 and a half years! I kid you not. And it has not improved in size nor colour since. I have also just returned from the Doctor who was sort of "bleh" about it and said it should go in 6 months and to keep applying my "Duac" 6.67% Benzoyl Peroxide Once Daily Spot Gel.

However, I have been using this gel for the past 2 years and STILL it hasn't helped.. AT ALL..

Now, to make matters worse, the discolouration and pigmentation has now also appeared in the same place on my left upper cheek. Although not as prominent or as big in surface area, you can definitely make out there is a darker discolouration there, especially from a distance.

Although I have now achieved some degree of symmetry, this is ridiculous and rather scary!

Does anyone know the best way to sort this problem out? If its surgical, then what's the name of the procedure(s)? Lotions and potions?

Thanks all.


Reply Flag this Discussion

4 Replies:

  • Is the doctor you mention seeing a dermatologist (skin care specialist)? If not, I suggest you see one, or maybe get a second opinion from another. Although your diagnosis and treatment may be correct, it may help put your mind at ease. Understandably, yes, two years does seem a long time to wait for positive results ... and find that you are experiencing even more unsavory problems with the pigmentation problem. You initially mention that you do not suffer heavily from acne, did you before? Prior to the treatments? Perhaps the doctor is waiting for the acne to dissipate entirely, depending on the cause, and then offer you other options to even out your skin tone once the issue of the acne is resolved?
    neurotransmissing 145 Replies Flag this Response
  • No, he is not a dermatologist, just my GP (Gen. practitioner). So you recommend I should just tell me doctor I would like to be referred to a professional dermatologist?I don't have bad acne now and I never have had. Just one or two spots, sometimes clusters of a a few small ones etc. But seriously, never major acne.It's just nowadays, every time I get a spot, it's almost guaranteed to turn into a discoloured patch.I have a feeling that its the Duac One Daily Spot Gel that I have been prescribed. For the last 4-5 months I wasn't using it as the prescrip. ran out and didn't suffer from discolouration at all.. just letting the spots come and go.And now, for the past 2 weeks, I have been using the Duac again and last night I applied to a small appearing spot on my chin. The spot today is still prominent, but now a dark/grey out circle has appeared around it, pretty much where I applied the Duac, so it seems.This is getting really bad now and really effecting my self-esteem. Soon my whole face is gonna be patchy lol...
    thedynamix 2 Replies Flag this Response
  • Yes, I would go to a good dermatologist (skin specialist). If you are not comfortable asking your GP for a referral, you can call local hospitals and such in your area and request referrals for good, board-certified, highly-reputable dermatologists. The numbers you call, if they cannot give you the referrals and do not have a list ... ask them for the numbers that do. Enough GP efforts, time for the specialist that is most educated and experienced in handling situations such as yours. For a dermatologist, this could be something very simple. It's worth trying, can't hurt or make it worse to have it looked at. So far, you've had no luck ... my prayers that your luck changes. Darn right, it bothers chicks (me) and dudes, I suspect, to have funky faces .... LOL ... even if they aren't, and others don't notice or think it's bad, we see it! They may not understand, let's face it ... LOL It's especially bothersome when we had non-blemished skin prior and then it happens. What?! I went to a dermatologist; all my life, even as a teen, no pimples ... then ... age 30, zits all the time. I took an oral medication for about a month (maybe longer) ... eventually, no more pimples and no more meds. I wish you the best of luck with your situation and hope you find successful treatment as I did (And yes, I felt absolutely awful ... and everybody else though it was 'no big deal', 'it's not that bad', 'that's nothing' ... but it was not me, it was a change ... and I did not like it one bit.) It bothers you, it's a change, and that's what matters. I'm pulling for you!
    neurotransmissing 145 Replies Flag this Response
  • Thanks a lot for your advice and support. I will indeed endeavour to contact a skin specialist, dermatoligst and will let you know how I get on :).!Thanks again!
    thedynamix 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?